Alert archive / Indiana / Frost Advisories in 2025
Frost Advisory 2, NWS Indianapolis, IN
NWS Indianapolis, IN issued this frost advisory at Oct 8, 2025, 2:45 PM EDT for 13 counties in Indiana. It took effect at Oct 9, 2025, 5:00 AM EDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Oct 8, 2025, 2:45 PM EDT (18:45 UTC)
- In effect from
- Oct 9, 2025, 5:00 AM EDT
- Expired
- Oct 9, 2025, 8:15 AM EDT
- In force
- 3 hr
- Issued by
- NWS Indianapolis, IN
Counties Boone County, IN, Carroll County, IN, Clinton County, IN, Delaware County, IN, Fountain County, IN, Hamilton County, IN, Howard County, IN, Madison County, IN, Montgomery County, IN, Randolph County, IN, Tippecanoe County, IN, Tipton County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 60 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.8 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1765 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
514 WWUS73 KIND 081845 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 245 PM EDT Wed Oct 8 2025 INZ021-028>031-035-038-040>042-090500- /O.NEW.KIND.FR.Y.0002.251009T0900Z-251009T1300Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Tipton-Madison- Delaware-Randolph- Including the cities of Frankfort, Covington, West Lafayette, West Lebanon, Flora, Veedersburg, Winchester, Farmland, Parker City, Kokomo, Union City, Attica, Anderson, Williamsport, Lafayette, Tipton, Delphi, and Muncie 245 PM EDT Wed Oct 8 2025 ...FROST ADVISORY IN EFFECT FROM 5 AM TO 9 AM EDT THURSDAY... * WHAT...Temperatures as low as 35 will result in patchy frost formation. * WHERE...Clinton, Howard, Madison, Tipton, Delaware, Randolph, Carroll, Fountain, Tippecanoe, and Warren Counties. * WHEN...From 5 AM to 9 AM EDT Thursday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Eckhoff
4 follow-up statements
570 WWUS73 KIND 081849 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 249 PM EDT Wed Oct 8 2025 INZ039-090500- /O.EXA.KIND.FR.Y.0002.251009T0900Z-251009T1300Z/ Hamilton- Including the cities of Carmel, Noblesville, and Fishers 249 PM EDT Wed Oct 8 2025 ...FROST ADVISORY IN EFFECT FROM 5 AM TO 9 AM EDT THURSDAY... * WHAT...Temperatures as low as 35 will result in patchy frost formation. * WHERE...Hamilton County. * WHEN...From 5 AM to 9 AM EDT Thursday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ INZ021-028>031-035-038-040>042-090500- /O.CON.KIND.FR.Y.0002.251009T0900Z-251009T1300Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Tipton-Madison- Delaware-Randolph- Including the cities of Frankfort, Covington, West Lafayette, West Lebanon, Flora, Veedersburg, Winchester, Farmland, Parker City, Kokomo, Union City, Attica, Anderson, Williamsport, Lafayette, Tipton, Delphi, and Muncie 249 PM EDT Wed Oct 8 2025 ...FROST ADVISORY IN EFFECT FROM 5 AM TO 9 AM EDT THURSDAY... * WHAT...Temperatures as low as 35 will result in patchy frost formation. * WHERE...Clinton, Howard, Madison, Tipton, Delaware, Randolph, Carroll, Fountain, Tippecanoe, and Warren Counties. * WHEN...From 5 AM to 9 AM EDT Thursday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Eckhoff
793 WWUS73 KIND 090124 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 924 PM EDT Wed Oct 8 2025 INZ036-037-090930- /O.EXA.KIND.FR.Y.0002.251009T0900Z-251009T1300Z/ Montgomery-Boone- Including the cities of Crawfordsville, Lebanon, and Zionsville 924 PM EDT Wed Oct 8 2025 ...FROST ADVISORY IN EFFECT FROM 5 AM TO 9 AM EDT THURSDAY... * WHAT...Temperatures as low as 34 will result in patchy frost formation. * WHERE...Boone and Montgomery Counties. * WHEN...From 5 AM to 9 AM EDT Thursday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ INZ021-028>031-035-038>042-090930- /O.CON.KIND.FR.Y.0002.251009T0900Z-251009T1300Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Tipton-Hamilton- Madison-Delaware-Randolph- Including the cities of Delphi, Covington, Muncie, Williamsport, Flora, Veedersburg, Attica, West Lebanon, Kokomo, Parker City, Winchester, Carmel, Frankfort, Tipton, Union City, Lafayette, Noblesville, West Lafayette, Fishers, Anderson, and Farmland 924 PM EDT Wed Oct 8 2025 ...FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT THURSDAY... * WHAT...Temperatures as low as 35 will result in patchy frost formation. * WHERE...Portions of central, east central, north central, and west central Indiana. * WHEN...From 5 AM to 9 AM EDT Thursday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ 50
431 WWUS73 KIND 090712 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 312 AM EDT Thu Oct 9 2025 INZ021-028>031-035-038>042-091300- /O.CON.KIND.FR.Y.0002.251009T0900Z-251009T1300Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Tipton-Hamilton- Madison-Delaware-Randolph- Including the cities of Williamsport, Veedersburg, Tipton, Anderson, Muncie, Farmland, Fishers, Lafayette, Union City, West Lebanon, Carmel, Attica, Covington, West Lafayette, Frankfort, Noblesville, Winchester, Delphi, Parker City, Kokomo, and Flora 312 AM EDT Thu Oct 9 2025 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WHAT...Temperatures may fall to the mid 30s and result in patchy frost formation. * WHERE...Portions of central, east central, north central, and west central Indiana. * WHEN...Until 9 AM EDT this morning. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ INZ036-037-091300- /O.CON.KIND.FR.Y.0002.251009T0900Z-251009T1300Z/ Montgomery-Boone- Including the cities of Zionsville, Crawfordsville, and Lebanon 312 AM EDT Thu Oct 9 2025 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WHAT...Temperatures may fall to the mid 30s and result in patchy frost formation. * WHERE...Boone and Montgomery Counties. * WHEN...Until 9 AM EDT this morning. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ JP
210 WWUS73 KIND 091215 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 815 AM EDT Thu Oct 9 2025 INZ021-028>031-035>042-091315- /O.CAN.KIND.FR.Y.0002.000000T0000Z-251009T1300Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph- Including the cities of Flora, Carmel, Lafayette, Anderson, West Lafayette, Noblesville, Attica, Tipton, Covington, Williamsport, West Lebanon, Delphi, Farmland, Frankfort, Zionsville, Winchester, Veedersburg, Kokomo, Lebanon, Crawfordsville, Muncie, Fishers, Parker City, and Union City 815 AM EDT Thu Oct 9 2025 ...FROST ADVISORY IS CANCELLED... The threat for frost has ended with temperatures rising into the upper 30s to low 40s. $$ CM
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this frost advisory went out at Oct 8, 12:41 PM EDT, 2 hours 4 minutes earlier. Its key messages:
- Sunny and Cooler Today.
- Potential for frost Tonight and Thursday nights with lows in the upper 30s possible.
- Dry weather is expected through at least Tuesday, with gradually warming temperatures.
Area forecast discussion, Oct 8, 12:41 PM EDT, 2 hours 4 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 1241 PM EDT Wed Oct 8 2025 .KEY MESSAGES... - Sunny and Cooler Today. - Potential for frost Tonight and Thursday nights with lows in the upper 30s possible. - Dry weather is expected through at least Tuesday, with gradually warming temperatures. && .FORECAST UPDATE... Issued at 938 AM EDT Wed Oct 8 2025 No significant changes needed to the forecast this morning. Only one minor change which was upping sky cover slightly across our northeast due to some low-level clouds drifting southeastward out of Michigan. These should diminish with time while passing near and to the northeast of the Muncie area. && .SHORT TERM (Today and tonight)... Issued at 304 AM EDT Wed Oct 8 2025 Surface analysis early this morning shows strong high pressure in place over MN and NW WI. This high was expanding its influence east to MI and Indiana. Yesterday's cold front had departed east to the Appalachians. The high was providing cooler and less humid north winds. GOES19 show clear skies across the forecast area and most of the midwest. Aloft, water vapor imagery showed subsidence in place over Indiana along with a strong ridge building over the northern plains states. This ridging was slowly pushing east toward Indiana and the Ohio Valley. Today and Tonight... Quiet, cooler and pleasant weather is expected today and tonight. The models suggest the strong ridging over the northern plains states will be drifting east across the upper midwest through tonight. This will continue to keep lee side subsidence in play across Indiana. The associated surface high will also slowly push across the Great Lakes through tonight, slowly allowing our surface flow to change from northerly today to northeasterly late tonight. Forecast soundings and time heights show a dry column amid all this subsidence, thus a sunny day and clear night will be expected. Given the cold air advection ongoing, highs in the mid to upper 60s will be expected with lows tonight in the upper 30s and lower 40s. && .LONG TERM (Thursday through Tuesday)... Issued at 304 AM EDT Wed Oct 8 2025 Prolonged dry weather is likely to return through the long term period as strong surface high pressure dominates the area much of the time, though there is some uncertainty to monitor early in the weekend with significant model discrepancies in handling a quick moving upper wave. Temperatures will briefly be near to a bit below normal to end the work week, with highs in the mid 60s to around 70 and lows as low as the mid 30s to low 40s. Cannot completely rule out isolated pockets of frost in sheltered areas north Thursday and Friday mornings, but temperatures are too borderline to include at the moment. The most likely area and time for frost at this time looks to be in the north/northeast Friday morning. Guidance in general suggests the building of a relatively narrow, high amplitude upper level ridge across the area over the weekend into early next week, which would bring temperatures back above normal, with highs gradually climbing back well into the 70s. Lows would likely still be near normal in the upper 40s to mid 50s given ongoing drought and accompanying enhanced diurnal ranges. The only outside chance for precipitation through early next week may be Friday evening into early Saturday, when a quick moving upper level wave is depicted passing somewhere near or through the region in various models, though discrepancies on placement and timing, not to mention run-to-run inconsistencies, remain significant, and moisture availability is suspect. Will maintain a dry forecast for now - and regardless, any precipitation with this feature would be light and non-impactful. At this time, the most likely impact will simply be an increase in mid and high level cloud cover. && .AVIATION (18Z TAF Issuance)... Issued at 1241 PM EDT Wed Oct 8 2025 Impacts: -None Discussion: A steady N/NE wind between 7-10kt has developed this afternoon and should continue until dusk. Winds will gradually shift towards the E as the surface high builds to the north. Generally clear skies are expected through the TAF period outside of patches of diurnal cu around 6000ft this afternoon. There is a non-zero chance of patchy ground fog at KLAF and KHUF tomorrow morning, but given decreasing dew points winds staying above 3kt throughout the night, any fog that does develop should be very isolated and so is not mentioned in the TAF. && .IND WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...Eckhoff SHORT TERM...Puma LONG TERM...Nield AVIATION...Updike
Hazardous weather outlook, Oct 8, 3:11 AM EDT, 11 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 311 AM EDT Wed Oct 8 2025 INZ021-028>031-035>049-051>057-060>065-067>072-090715- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- 311 AM EDT Wed Oct 8 2025 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind JP
Nearby
Frost Advisories in Indiana, 2025Every frost advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.